On the inverse problem for a size-structured population model

Benoît Perthame, Jorge P. Zubelli

Research output: Contribution to journalArticlepeer-review

35 Scopus citations

Abstract

We consider a size-structured model for cell division and address the question of determining the division (birth) rate from the measured stable size distribution of the population. We formulate such a question as an inverse problem for an integro-differential equation posed on the half line. We develop firstly a regular dependence theory for the solution in terms of the coefficients and, secondly, a novel regularization technique for tackling this inverse problem which takes into account the specific nature of the equation. Our results also rely on generalized relative entropy estimates and related Poincaré inequalities.

Original languageBritish English
Article number012
Pages (from-to)1037-1052
Number of pages16
JournalInverse Problems
Volume23
Issue number3
DOIs
StatePublished - 1 Jun 2007

Fingerprint

Dive into the research topics of 'On the inverse problem for a size-structured population model'. Together they form a unique fingerprint.

Cite this